Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 13, NWS Jackson, MS

January 5, 2015Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 5, 2015, 7:39 PM CST for Clay County, Mississippi. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jan 5, 2015, 7:39 PM CST (01:39 UTC)
Expired
Jan 6, 2015, 6:00 AM CST
In force
10 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WGUS44 KJAN 060139
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
739 PM CST MON JAN 5 2015


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. ROUTINE 12 HOURS OF FORECAST RAINFALL IS USED FOR 
MOST SITES. ROUTINE 48 HOURS OF FORECAST RAINFALL IS USED ON TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGBEE RIVER.


ADDITIONAL INFORMATION IS AVAILABLE AT:  
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC025-061200-
/O.NEW.KJAN.FL.W.0013.150106T0139Z-150106T1200Z/
/TBBM6.1.ER.000000T0000Z.150106T0015Z.150106T0600Z.NO/
739 PM CST MON JAN 5 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR  THE TIBBEE CREEK NEAR TIBBEE
* UNTIL TUESDAY MORNING.
* AT  6:30 PM MONDAY THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL SLOWLY FALL BELOW 
  FLOOD STAGE BY JUST AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS 
  OCCURRING.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TIBBEE CREEK
TIBBEE         23  23.0 MON 06 PM  22.7  20.5  16.6   CRESTING      


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 5, 3:46 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 5, 3:46 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CST MON JAN 5 2015

...SIGNIFICANT ARCTIC AIR INTRUSION EXPECTED MID WEEK...

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE COLD AIR ADVECTION HAS
DIMINISHED ACROSS THE AREA LEAVING LIGHTER WINDS FOR THE REST OF THIS
AFTERNOON AND OVERNIGHT. WITH CLEAR SKIES...LIGHT WINDS AND LOW
DEWPOINTS EXPECT FAVORABLE RADIATIONAL COOLING CONDITIONS WITH LOWS
FALLING INTO THE MID 20S.

A BRIEF WARM UP IS IN STORE FOR TUESDAY AS THE SURFACE HIGH WEAKENS.
EXPECT HIGHS TO CLIMB WELL INTO THE 50S. WITH LIGHT WINDS AND DRY
CONDITIONS...LOWS WILL RETURN TO THE 20S TUESDAY NIGHT.

A SHARP COLD FRONT WILL DROP SOUTH THROUGH THE AREA ON WEDNESDAY AS
STRONG ARCTIC HIGH PRESSURE DROPS SOUTHWARD INTO THE PLAINS. STRONG
COLD ADVECTION WILL DEVELOP BEHIND THE FRONT. EXPECT TEMPERATURES TO
RISE VERY LITTLE ALONG THE HIGHWAY 82 CORRIDOR BUT THERE WILL BE
SOME RISE IN TEMPERATURES EARLY IN THE DAY BEFORE THE FRONT REACHES
POINTS FURTHER SOUTH. ONCE THE FRONT MOVES THROUGH...EXPECT STEADY OR
EVEN FALLING TEMPERATURES IN THE AFTERNOON...A RARE SITUATION IN THIS
AREA. NORTH WINDS WILL INCREASE AND GUST TO 30 MPH AT TIMES WEDNESDAY
AND WEDNESDAY NIGHT. CONDITIONS ON AREA LAKES WILL BECOME EXTREMELY
ROUGH.

TEMPERATURES WILL PLUMMET INTO THE TEENS WEDNESDAY NIGHT AND WITH THE
STRONG WINDS...EXPECT WIND CHILL VALUES TO FALL INTO THE SINGLE
DIGITS BY THURSDAY MORNING.

WILL LIKELY NEED A WIND CHILL ADVISORY FOR WEDNESDAY NIGHT AND
THURSDAY MORNING...AND A HARD FREEZE WARNING FOR WEDNESDAY EVENING
THROUGH FRIDAY MORNING FOR PARTS OF THE AREA. SEE BELOW FOR MORE
INFORMATION ON THURSDAY AND THURSDAY NIGHT. /SW/

.LONG TERM...THURSDAY THROUGH MONDAY...ARCTIC HIGH PRESSURE WILL
SETTLE ACROSS THE REGION ON THURSDAY ALLOWING THE WINDS TO SETTLE DOWN.
TEMPERATURES WILL STRUGGLE TO RISE ABOVE THE FREEZING MARK TO THE
NORTH OF INTERSTATE 20 AND SHOULD ONLY REACH THE MID TO UPPER 30S
FURTHER SOUTH. TEMPERATURES WILL BEGIN TO MODERATE THURSDAY NIGHT BUT
LOWS WILL BE IN THE LOWER TO MIDDLE 20S. TEMPERATURES WILL RECOVER
INTO THE LOWER 40S ON FRIDAY BRINGING THE PERIOD OF FREEZING
TEMPERATURES TO AN END. SINCE MOST AREAS NORTH OF INTERSTATE 20 WILL
REMAIN BELOW FREEZING FOR AROUND 40 HOURS...A HARD FREEZE WARNING
WILL LIKELY BE NEEDED.

MODELS SHOW MOISTURE TRYING TO RETURN TO THE AREA BUT STRUGGLING
WITH THE LOW LEVEL DRY AIR ON FRIDAY AND INTO THE WEEKEND. EVENTUALLY
THE MOISTURE AND WARMER TEMPERATURES WILL WIN OUT BUT IT MAY BE
SUNDAY-MONDAY BEFORE THAT OCCURS. UNTIL THEN COOL CONDITIONS WILL
PREVAIL WITH AT LEAST THE CHANCE OF SOME LIGHT PRECIPITATION. /SW/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY AS COLD AND DRY HIGH
PRESSURE BRINGS CLEAR SKIES. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       26  58  28  49 /   0   0   0   3
MERIDIAN      23  59  28  51 /   0   0   0   4
VICKSBURG     25  57  28  48 /   0   0   0   3
HATTIESBURG   27  60  31  53 /   0   0   0   2
NATCHEZ       27  56  32  49 /   0   0   0   3
GREENVILLE    27  51  28  39 /   0   0   0   5
GREENWOOD     26  53  27  41 /   0   0   0   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jan 5, 2:23 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST MON JAN 5 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
223 PM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

AN ARCTIC AIRMASS WILL BRING A HARD FREEZE AND DANGEROUS WIND CHILLS
WEDNESDAY NIGHT THROUGH THURSDAY. LOWS WEDNESDAY NIGHT WILL FALL INTO
THE TEENS AREAWIDE...AND HIGHS ON THURSDAY MAY NOT REACH THE FREEZING
MARK IN THE AREA ALONG AND NORTH OF INTERSTATE TWENTY. WIND CHILL
READINGS WILL FALL INTO THE SINGLE DIGITS BY LATE WEDNESDAY NIGHT
INTO THURSDAY MORNING. PRECAUTIONS WILL NEED TO BE TAKEN TO PROTECT
PIPES AND PETS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

EC

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jan 5, 5:50 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CST MON JAN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TORNADO          3 SE LAUDERDALE         32.49N 88.48W
01/03/2015  F1               LAUDERDALE         MS   NWS STORM SURVEY

            TORNADO BEGAN NEAR THE INTERSECTION OF KEWANEE RD AND
            CUBA RD...AND ENDED JUST EAST OF LUTHER RAY COBB RD.
            MULTIPLE TREES WERE EITHER UPROOTED OR SNAPPED AND ONE
            BUILDING RECEIVED MINOR STRUCTURAL DAMAGE. PATH LENGTH
            2.7 MILES...MAX PATH WIDTH 50 YARDS...ESTIMATED MAX WIND
            90 MPH.

&&

DL
Local storm report, Jan 5, 6:06 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CST MON JAN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TORNADO          5 ENE SUQUALENA         32.47N 88.74W
01/03/2015  F1               LAUDERDALE         MS   NWS STORM SURVEY

            TORNADO BEGAN NEAR THE INTERSECTION OF KING RD AND MS HWY
            495 AND TRACKED NORTHEAST ALONG KING RD. IT THEN MOVED
            ACROSS MS HWY 493 AND ESPEY HEDGEPETH RD BEFORE ENDING
            JUST BEYOND MT CARMEL RD. NUMEROUS PINE TREES WERE
            SNAPPED AND SEVERAL HOUSES EXPERIENCED ROOF DAMAGE ALONG
            THE PATH. A SHED WAS ALSO DESTROYED. PATH LENGTH 3.5
            MILES...MAX PATH WIDTH 50 YARDS...ESTIMATED MAX WIND
            SPEED 100 MPH.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 5:05 AM CSTHard Freeze WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more22 hr
Jan 6, 3:14 PM CSTHard Freeze WarningJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more51 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.